Alert archive / New Jersey / Winter Weather Advisories in 2008
Winter Weather Advisory 18, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Dec 23, 2008, 1:49 PM EST for 13 counties in New Jersey; 7 counties in Pennsylvania; Cecil County, Maryland. It took effect at Dec 23, 2008, 11:56 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 1:49 PM EST (18:49 UTC)
- In effect from
- Dec 23, 2008, 11:56 PM EST
- Expired
- Dec 24, 2008, 12:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 21 counties
Cecil County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Dec 23, 11:40 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 23, 11:40 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1140 AM EST TUE DEC 23 2008
.SYNOPSIS...
HIGH PRESSURE WILL MOVE ACROSS THE REGION AND OFF THE COAST
THROUGH TONIGHT. A WARM FRONT WILL APPROACH FROM THE SOUTH
WEDNESDAY AND BE FOLLOWED BY A COLD FRONT LATE WEDNESDAY NIGHT.
HIGH PRESSURE WILL MOVE BY TO THE NORTH OF THE REGION FRIDAY.
ANOTHER FRONTAL SYSTEM WILL AFFECT THE AREA NEXT WEEKEND FOLLOWED
BY HIGH PRESSURE NEXT MONDAY.
&&
.NEAR TERM /THROUGH TODAY/...
HIGH CLOUDS WERE APPROACHING THE REGION FROM THE WEST AT LATE
MORNING, AND SHOULD OVERSPREAD THE AREA THIS AFTERNOON. THERE WERE
STILL THIN SPOTS, SO EASTERN AREAS COULD REMAIN PARTLY SUNNY, AND
WILL BE WORDED AS SUCH. FURTHER WEST, WORDING WILL BE SUCH AS TO
CONVEY SKIES BECOMING MOSTLY CLOUDY. THE LOW LEVELS OF THE
ATMOSPHERE ARE QUITE DRY, SO NO PRECIPITATION IS FORECAST.
HIGH TEMPERATURES WERE LOWERED A BIT, WHAT WITH INCREASING CLOUDS
ESPECIALLY WEST. THE SOUTHERLY FLOW ALSO WILL NOT BE VERY STRONG
THIS AFTERNOON, SO MAXIMUMS WERE ADJUSTED MORE TOWARD THE COOLER
00Z NGM HIGHS.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
MOISTURE WILL INCREASE OVER THE AREA IN RESPONSE TO AN APPROACHING
WARM FRONT AND WARM ADVECTION AND LIFT OVER TOP OF THE COLD
AIRMASS IN PLACE. THE MODELS, WHICH LOOK REASONABLE, SHOW PCPN
DEVELOPING WELL AFTER MIDNIGHT AND PROBABLY AFTER 09Z. WITH THE
CONTINUED WARM ADVECTION, OUR LOWS WILL BE EARLY AT NIGHT AND THEN
TEMPERATURES SHOULD RISE AFTER MIDNIGHT. THE GFS AND WRF/NAM SHOW
TEMPERATURES ABOVE 32 THROUGHOUT THE AREA BY 7 AM WEDNESDAY.
HOWEVER, THE MAV/MET SUGGEST BELOW FREEZING TEMPS LINGERING NORTH.
WITHOUT ANY BLOCKING HIGHS TO THE NORTH, TEMPERATURES MOVE ABOVE
FREEZING ALL AREAS. THE QUESTION IS WHEN. I BELIEVE THERE WILL BE
ENOUGH TRAPPED COLD AIR FOR SOME FREEZING RAIN AND SLEET VERY LATE
TONIGHT, THEN TEMPERATURES SHOULD MOVE ABOVE FREEZING ALL AREAS
DURING WEDNESDAY MORNING. SINCE THERE IS SOME QUESTION OF TIMING
OF TEMPERATURES, I WILL HOLD OFF ON ISSUING ANY ADVISORIES THIS
FCST BUT WILL MENTION POTENTIAL FREEZING PCPN IN THE HWO.
GRIDS WERE GENERALLY POPULATED USING A BLEND OF THE MET/MAV 3 HRLY
TEMPS TONIGHT AND WEDNESDAY.
A COLD FRONT WILL SWING THROUGH FROM THE WEST AFTER MIDNIGHT
WEDNESDAY NIGHT. THE FRONT WILL BE FOLLOWED BY COLDER DRIER AIR,
BUT WITH SEASONABLE TEMPERATURES FOR THURSDAY/CHRISTMAS DAY.
THE ONLY AREAS THAT MIGHT SEE CHRISTMAS SNOW FLAKES WOULD BE IN
THE POCONOS/EAST CENTRAL PA AND NORTHERN NJ.
THE MAV TEMPERATURES LOOK REASONABLE FOR WED NIGHT/THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRES FROM THE MIDWEST WILL CONTINUE TO BUILD OVER THE AREA
THURSDAY AND BECOME CENTERED OVER PENNSYLVANIA THURSDAY NIGHT,
BEFORE MOVING OFF THE COAST ON FRIDAY. MEANWHILE, A LOW PRESSURE
SYSTEM OVER THE CENTRAL ROCKIES WILL EMERGE OVER THE GREAT PLAINS,
THEN INTENSIFY AS IT MOVES NORTHEAST TO THE GREAT LAKES REGION
SATURDAY AND SATURDAY NIGHT. AN IMPRESSIVE SOUTHERLY FLOW WILL
DEVELOP OVER THE EASTERN U.S. FRIDAY INTO THE EARLY PART OF SUNDAY
AS A RESULT OF BOTH THESE SYSTEMS, BRINGING WARMER THAN NORMAL
TEMPERATURES AND THE CHANCE OF RAIN SHOWERS LATE FRIDAY INTO SUNDAY.
A COLD FRONT IS THEN EXPECTED TO CROSS THE REGION SUNDAY MORNING. AS
ANOTHER HIGH BUILDS OVER THE REGION FROM THE WEST-SOUTHWEST, AND AS
THE MID-LEVEL FLOW PATTERN BECOMES ZONAL, A COUPLE OF
PRECIPITATION-FREE DAYS ALONG WITH NORMAL LATE DECEMBER TEMPERATURES
ARE EXPECTED INTO THE FIRST PART OF THE NEW WEEK.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
HIGH PRESSURE WILL MOVE OFF TO THE EAST THIS AFTERNOON, AND ALLOW
CIRRUS AND THEN MID CLOUDS TO OVERSPREAD THE AREA THIS AFTERNOON
DUE TO A STRONG WEST-SOUTHWEST FLOW ALOFT. CLOUDS WILL LOWER AND
THICKEN LATER THIS AFTERNOON IN ADVANCE OF A WARM FRONT THAT WILL
CROSS THE AREA TONIGHT. HOWEVER, VFR CONDITIONS WILL CONTINUE THIS
AFTERNOON INTO TONIGHT. CEILINGS AND VISIBILITIES WILL LOWER AFTER
MIDNIGHT AS RAIN BEGINS TO SPREAD IN FROM THE WEST. BY DAYBREAK
WEDNESDAY, MARGINAL VFR CONDITIONS SHOULD BE WIDESPREAD WITH LOCAL
IFR IN RAIN AND FOG. TEMPERATURES WILL LIKELY RISE SLOWLY IN THE
SOUTHERLY FLOW, BUT AT THE PRECIPITATION ONSET THERE STILL COULD BE
SOME BELOW FREEZING READINGS IN OUR NORTHERN ZONES. THEREFORE, A
PERIOD OF FREEZING RAIN IS POSSIBLE IN THOSE AREAS UNTIL
TEMPERATURES WARM IN THE POST WARM FRONTAL ENVIRONMENT.
OUTLOOK...AS THE LOW PRESSURE SYSTEM MOVES IN FROM THE WEST,
IFR CONDITIONS ARE LIKELY TO PERSIST WEDNESDAY INTO WEDNESDAY
NIGHT. THE COLD FRONT ASSOCIATED WITH THE LOW WILL CROSS OUR AREA
WEDNESDAY NIGHT, BRINGING AN END TO THE RAIN AND A RETURN TO VFR
CONDITIONS BY DAYBREAK THURSDAY. HIGH PRESSURE, WITH VFR CONDITIONS,
WILL DOMINATE OUR WEATHER LATER THURSDAY INTO FRIDAY.
&&
.MARINE...
HIGH PRESSURE PROVIDING TRANQUIL CONDITIONS WILL BE SHORT LIVED AS
IT MOVES OFF TOT HE EAST THIS AFTERNOON. AS THE HIGH SLIPS OFF TO
OUR EAST LATE TODAY, WINDS WILL SWING AROUND TO THE SOUTH. THE
SOUTHERLY FLOW WILL INCREASE TONIGHT INTO WEDNESDAY, CAUSING SEAS TO
BUILD ONCE AGAIN. A SMALL CRAFT ADVISORY WILL BE RAISED AT 4 AM
WEDNESDAY ON OUR OCEAN WATERS AND ON LOWER DELAWARE BAY. SINCE WE
DONT EXPECT WINDS GUSTS TO REACH ADVISORY CRITERIA ON THE UPPER BAY
UNTIL MIDDAY WEDNESDAY, WELL HOLD OFF ON RAISING THE ADVISORY THERE
UNTIL NOON. AN END TIME OF 6 AM THURSDAY WILL BE USED ON THE
ADVISORY FOR NOW, BUT THIS WILL PROBABLY BE EXTENDED AT LEAST UNTIL
MIDDAY THURSDAY IN LATER FORECASTS. PRE-FRONTAL WINDS WILL SWING
AROUND TO THE SOUTHWEST EARLY WEDNESDAY NIGHT WITH GUSTS INCREASING
TO NEAR GALE FORCE. THE FRONT WILL CROSS OUR WATERS AFTER MIDNIGHT
AND BY DAYBREAK THURSDAY WINDS WILL BECOME WEST AND THEN NORTHWEST.
HIGH PRESSURE MOVING IN BEHIND THE FRONT WILL BUILD INTO OUR REGION
AND ALLOW BOTH THE WINDS AND SEAS TO SUBSIDE LATER THURSDAY. THE
HIGH WILL BE THE DOMINANT WEATHER FEATURE IN OUR AREA THROUGH
FRIDAY. ANOTHER COLD FRONT WILL AFFECT OUR WATERS OVER THE WEEKEND.
&&
.TIDES...
THE STRONG NORTHWEST FLOW THAT HELPED PUSH TIDES TO NEAR BLOW-OUT
CONDITIONS THE PAST TWO TIDE CYCLES HAS DIMINISHED. THEREFORE, TIDAL
DEPARTURES WILL SLOWLY RETURN TO MORE NORMAL CONDITIONS LATER TODAY
THROUGH WEDNESDAY AND INTO WEDNESDAY NIGHT. ONCE THE COLD FRONT
CROSSES LATE WEDNESDAY NIGHT, WINDS WILL AGAIN BECOME NORTHWEST AND
GIVE US ANOTHER ROUND OF NEAR BLOW-OUT CONDITIONS THURSDAY. WE WILL
CONTINUE TO MONITOR THIS SITUATION, AND IF IT IS DETERMINED THAT
BLOW-OUT CONDITIONS WILL BE REACHED, A LOW WATER ADVISORY WILL BE
ISSUED. EVEN IF WE DO NOT ISSUE AN ADVISORY, BOATERS SHOULD STILL BE
AWARE OF THE POSSIBILITY OF VERY LOW WATER LEVELS, AND TAKE THOSE
PRECAUTIONS THAT ARE NECESSARY TO PROTECT THEIR VESSELS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 1 AM EST EARLY THIS MORNING FOR
ANZ431.
&&
SYNOPSIS...STAUBER
NEAR TERM.../ STAUBER
SHORT TERM...STAUBER
LONG TERM...MIKETTA
AVIATION.../ RPW
MARINE.../ RPW
TIDES.../ RPWHazardous weather outlook, Dec 23, 2:44 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 244 AM EST TUE DEC 23 2008 NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-241015- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 244 AM EST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. FREEZING RAIN AND SLEET ARE EXPECTED TO DEVELOP AFTER MIDNIGHT. THIS COULD ALLOW FOR ICY CONDITIONS TO DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANY FREEZING RAIN AND SLEET THAT DEVELOPS SHOULD CHANGE TO RAIN BY MIDDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071- 241015- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 244 AM EST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. RAIN IS EXPECTED TO DEVELOP AFTER MIDNIGHT. ALTHOUGH TEMPERATURES SHOULD START OUT TONIGHT BELOW FREEZING BY THE TIME PRECIPITATION BEGINS, TEMPERATURES SHOULD BE ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-241015- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 244 AM EST TUE DEC 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-241015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 244 AM EST TUE DEC 23 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM WEDNESDAY TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:53 AM EST | Small Craft Advisory | PHI | 60 hr | |
| Dec 23, 4:10 PM EST | Gale Watch | PHI | 18 hr |
Nearby
Winter Weather Advisories in New Jersey, 2008Winter Weather Advisories in Pennsylvania, 2008Winter Weather Advisories in Maryland, 2008Every winter weather advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.